MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-751PNAB; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND

MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-751PNAB; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Model Number MMT-751PNAB
Medical Device Problem Codes Device Difficult to Program or Calibrate (1496); Patient Device Interaction Problem (4001); Priming Problem (4040)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 11/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer reported via phone call that they experienced high blood glucose level of 500 mg/dl.The customer was hospitalized due to non diabetic reason.The customer did not provide any symptoms regarding high blood glucose.The customer was treated for the high blood glucose with intravenous drip.Customer also reported that the up arrow, down arrow and esc buttons.Customer stated that the time was advanced.The drive support cap appears normal.The insulin pump was returned for analysis.
 
Additional Manufacturer Narrative
Insulin pump passed the functional test, including the displacement test, rewind, basic occlusion test, occlusion test, prime/a33 test, excessive no delivery test and dat test at 0.08750 inches.The stop (idle) current and run current measurement tests are within specification.Unit also passed self test, off no power alarm test and a21 error test.No unexpected low battery alarm or unexpected off no power alarm noted during testing.During the occlusion test, the unit recognized the water filled reservoir that was installed in the reservoir compartment.The unit was programmed with a 2.0 unit fill cannula delivery.Then the unit delivered the 2.0 insulin pump properly with water exiting the infusion set.No prime anomaly noted.Insulin pump had intermittent button response on the esc, up arrow and down arrow buttons due to unlocked keypad flex connector on j2 lcd/b.No button error alarm noted.Insulin pump had minor scratched display window, cracked display window, cracked battery tube threads, scratched reservoir tube window and cracked reservoir tube lip.Insulin pump was received without the original battery cap.Unable to verify damage to the battery cap.

Brand Name
530G INSULIN PUMP MMT-751PNAB
Common Device Name
ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key8068218
Report Number2032227-2018-60443
Device Sequence Number1658192
Product Code OZO
UDI-Device Identifier00643169507319
UDI-Public(01)00643169507319
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-751PNAB
Device Catalogue NumberMMT-751PNAB
Device Lot NumberA3751PNABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNOMED INF SETFRN-UNK-RSVR
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient Weight230